Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 59, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Dec 20, 2013, 10:39 PM CST for Lawrence County, Illinois. It took effect at Dec 21, 2013, 9:29 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2013, 10:39 PM CST (04:39 UTC)
- In effect from
- Dec 21, 2013, 9:29 PM CST
- Expired
- Dec 25, 2013, 8:07 PM CST
- In force
- 4 days
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 33.23 ft at Dec 24, 2013, 12:00 AM CST.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 37 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
707
WGUS43 KILX 210439
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1039 PM CST FRI DEC 20 2013
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
.Synopsis...Heavy rains of from 2 to 4 inches are expected over parts of
southeast Illinois through early tomorrow evening. The combination of the
heavy rain, recent snowmelt and already saturated ground conditions will
lead to significant rises along the Embarras River basin.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC101-211839-
/O.NEW.KILX.FL.W.0059.131222T1800Z-131224T0945Z/
/LAWI2.1.ER.131222T1800Z.131223T1200Z.131224T0345Z.NO/
1039 PM CST FRI DEC 20 2013
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Embarras River at Lawrenceville.
* from Sunday afternoon to late Monday night.
* At 945 PM Friday the stage was 19.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 31.5 feet by Monday morning.The river will fall
below flood stage by Monday evening.
* Impact...At 33.0 feet...Lumber Mill Road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Embarras River
Lawrenceville 30 19.1 Fri 10 PM 19.9 28.4 31.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Smith12 follow-up statements
584
WGUS83 KILX 211622
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1022 AM CST SAT DEC 21 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-220622-
/O.EXT.KILX.FL.W.0059.131222T0324Z-131225T1000Z/
/LAWI2.1.ER.131222T0324Z.131223T0000Z.131225T0400Z.NO/
1022 AM CST SAT DEC 21 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* from this evening to late Tuesday night.
* At 945 AM Saturday the stage was 23.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 34.2 feet by tomorrow evening.The river will fall below
flood stage by Tuesday evening.
* Impact...At 33.0 feet...Lumber Mill Road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Embarras River
Lawrenceville 30 23.0 Sat 10 AM 33.2 33.8 31.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$066
WGUS83 KILX 220312
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
912 PM CST SAT DEC 21 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-221712-
/O.EXT.KILX.FL.W.0059.131222T0329Z-131226T0742Z/
/LAWI2.1.ER.131222T0329Z.131223T0000Z.131226T0142Z.NO/
912 PM CST SAT DEC 21 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until late Wednesday night.
* At 845 PM Saturday the stage was 29.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 35.0 feet by early Monday morning.The river will fall below
flood stage by Wednesday evening.
* Impact...At 36.0 feet...Billet-Vincennes River road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sun Mon Tue
Embarras River
Lawrenceville 30 29.3 Sat 9 PM 33.7 34.8 32.9
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Smith717
WGUS83 KILX 220756
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
156 AM CST SUN DEC 22 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-222156-
/O.EXT.KILX.FL.W.0059.000000T0000Z-131225T1942Z/
/LAWI2.1.ER.131222T0512Z.131223T1200Z.131225T1342Z.NO/
156 AM CST SUN DEC 22 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until Wednesday afternoon.
* At 1245 AM Sunday the stage was 30.3 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.3 feet by
tomorrow morning. The river will fall below flood stage Wednesday
morning.
* Impact...At 36.0 feet...Billet-Vincennes River road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Embarras River
Lawrenceville 30 30.3 Sun 1 AM 33.3 32.2 30.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Shimon555
WGUS83 KILX 221705
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1105 AM CST SUN DEC 22 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-230705-
/O.EXT.KILX.FL.W.0059.000000T0000Z-131226T0515Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131225T2315Z.NO/
1105 AM CST SUN DEC 22 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until Wednesday evening.
* At 1045 AM Sunday the stage was 31.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.9 feet by
early Tuesday morning. The river will fall below flood stage
Wednesday afternoon.
* Impact...At 33.0 feet...Lumber Mill Road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Embarras River
Lawrenceville 30 31.5 Sun 11 AM 32.6 32.8 31.4
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$636
WGUS83 KILX 230343
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
943 PM CST SUN DEC 22 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-231743-
/O.CON.KILX.FL.W.0059.000000T0000Z-131226T0515Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131225T2315Z.NO/
943 PM CST SUN DEC 22 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until Wednesday evening.
* At 845 PM Sunday the stage was 32.1 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.9 feet by
early Tuesday morning. The river will fall below flood stage
Wednesday afternoon.
* Impact...At 33.0 feet...Lumber Mill Road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Mon Tue Wed
Embarras River
Lawrenceville 30 32.1 Sun 9 PM 32.6 32.8 31.4
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Smith682
WGUS83 KILX 231627
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1027 AM CST MON DEC 23 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-240627-
/O.EXT.KILX.FL.W.0059.000000T0000Z-131226T0700Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131226T0100Z.NO/
1027 AM CST MON DEC 23 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until late Wednesday night.
* At 945 AM Monday the stage was 33.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.2 feet by
early tomorrow morning. The river will fall below flood stage
Wednesday evening.
* Impact...At 33.0 feet...Lumber Mill Road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Embarras River
Lawrenceville 30 33.0 Mon 10 AM 33.1 32.0 27.8
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$527
WGUS83 KILX 240246
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
846 PM CST MON DEC 23 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-241646-
/O.EXT.KILX.FL.W.0059.000000T0000Z-131226T1115Z/
/LAWI2.1.ER.131222T0512Z.131224T1200Z.131226T0515Z.NO/
846 PM CST MON DEC 23 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until late Wednesday night.
* At 745 PM Monday the stage was 33.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.3 feet by
tomorrow morning. The river will fall below flood stage Wednesday
evening.
* Impact...At 33.0 feet...Lumber Mill Road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Embarras River
Lawrenceville 30 33.2 Mon 8 PM 33.3 32.4 29.3
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Smith411
WGUS83 KILX 241434
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CST TUE DEC 24 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
.River levels have crested along the lower Embarras River, and they
will remain fairly steady today before beginning a slow fall. It
will take a couple more days before the river falls below flood stage.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-250434-
/O.CON.KILX.FL.W.0059.000000T0000Z-131226T1115Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131226T0515Z.NO/
834 AM CST TUE DEC 24 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until late Wednesday night.
* At 745 AM Tuesday the stage was 33.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...the river will remain steady today, then begin a slow
fall tonight. The river will fall below flood stage Thursday
night.
* Impact...At 33.0 feet...Lumber Mill Road is inundated.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 33.2 Tue 8 AM 32.4 29.3 25.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Geelhart868
WGUS83 KILX 241450 CCA
FLSILX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CST TUE DEC 24 2013
Corrected forecast timing
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
.River levels have crested along the lower Embarras River, and they
will remain fairly steady today before beginning a slow fall. It
will take a couple more days before the river falls below flood stage.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-250434-
/O.COR.KILX.FL.W.0059.000000T0000Z-131226T1115Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131226T0515Z.NO/
834 AM CST TUE DEC 24 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until late Wednesday night.
* At 745 AM Tuesday the stage was 33.2 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...the river will remain steady today, then begin a slow
fall tonight. The river will fall below flood stage early Thursday
morning.
* Impact...At 33.0 feet...Lumber Mill Road is inundated.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 33.2 Tue 8 AM 32.4 29.3 25.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Geelhart624
WGUS83 KILX 250521
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1121 PM CST TUE DEC 24 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation,soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-251800-
/O.EXT.KILX.FL.W.0059.000000T0000Z-131225T1800Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131225T1200Z.NO/
1121 PM CST TUE DEC 24 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* until Wednesday afternoon.
* At 1045 PM Tuesday the stage was 32.8 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 33.0 feet...Lumber Mill Road is inundated
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Embarras River
Lawrenceville 30 32.8 Tue 11 PM 30.0 25.1 23.2
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$201
WGUS83 KILX 251551
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
951 AM CST WED DEC 25 2013
...The Flood Warning continues for the following river in Illinois...
Embarras River at Lawrenceville affecting Lawrence County.
.River levels on the lower portion of the Embarras River have been
slowly falling the last several hours, and on their current pace,
the river should be below flood stage early this evening.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC101-260551-
/O.EXT.KILX.FL.W.0059.000000T0000Z-131226T0730Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131226T0130Z.NO/
951 AM CST WED DEC 25 2013
The Flood Warning continues for
The Embarras River at Lawrenceville.
* Until late tonight.
* At 845 AM Wednesday the stage was 31.9 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Embarras River
Lawrenceville 30 31.9 Wed 9 AM 27.2 24.1 22.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$
Geelhart794
WGUS83 KILX 260207
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
807 PM CST WED DEC 25 2013
...The Flood Warning is cancelled for the following river in
Illinois...
Embarras River at Lawrenceville affecting Lawrence County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC101-260237-
/O.CAN.KILX.FL.W.0059.000000T0000Z-131226T0730Z/
/LAWI2.1.ER.131222T0512Z.131224T0600Z.131225T2236Z.NO/
807 PM CST WED DEC 25 2013
The Flood Warning is cancelled for
The Embarras River at Lawrenceville.
* At 745 PM Wednesday the stage was 28.9 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 436 PM Wednesday.
* Forecast...The river will continue to fall to 24.1 feet by Friday
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Embarras River
Lawrenceville 30 28.9 Wed 8 PM 27.2 24.1 22.5
&&
LAT...LON 3885 8786 3885 8773 3869 8759 3862 8765
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Dec 20, 8:56 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 20, 8:56 PM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 856 PM CST Fri Dec 20 2013 .DISCUSSION... ISSUED 850 PM CST Fri Dec 20 2013 Cold front has pushed into southeast Illinois this evening with most of the shower and isolated thunderstorms occurring across east central through southeast Illinois. Further to the west and north, other than some patchy drizzle or freezing drizzle, the steadier precip has ended for a time. However, as the upper wave over southeast Arizona starts to make its push towards the northeast later this evening, we will see the precip to our south start to shift back north into the remainder of the forecast area Saturday morning in the 08z-12z time frame. Quick look at the new Nam-Wrf shows freezing rain to break out along and west of the I55 corridor with warmer air slowly working north during the late morning hours, which will gradually change the freezing rain to rain by mid afternoon. It still appears the greatest accumulation of ice would be roughly west of the Illinois River where around a quarter of an inch may fall thru late Saturday afternoon. The 00z nam-wrf has trended a bit further west with the deformation snows late tomorrow/tomorrow night as the mid level dry slot cuts right through central Illinois late tomorrow evening cutting off the heavy rain threat southeast, and the steadier wintry precip far northwest. Have already sent out an updated ZFP early this evening. Current zone forecast still doing well so no additional updates needed at this time. Smith && .AVIATION... ISSUED 530 PM CST Fri Dec 20 2013 LIFR to pockets of VLIFR cigs/vsbys the main forecast challenge in addition to the timing of FZRA and -RA into the TAF sites late tonight. Wave of low pressure has pushed to our northeast and has brought the cold front east of all TAF sites. Most of the more significant rains have shifted off to the east as well this evening with patchy dense fog just behind the frontal boundary. Will have to watch for some patchy drizzle/freezing drizzle later this evening but it appears the bulk of the more significant precip will hold off until after 08z tonight. Once that moves in, we will see the wintry precip along and west of I-55 into the late morning/early afternoon hours before changing over to rain as warmer temperatures shift north into our area ahead of a stronger storm system that will pass south of the TAF sites tomorrow evening. Look for the low cigs and vsbys to continue with the threat for icing...especially just west of SPI north towards PIA on Saturday before the FZRA changes over to rain. Winds tonight will be out of the west to northwest at less than 10 kts and then winds will shift more into the northeast Saturday morning at 8 to 13 kts as the storm approaches the area from the south. Smith && .PREV DISCUSSION... ISSUED 319 PM CST Fri Dec 20 2013 Main concern will continue to be with the developing winter weather/heavy rain producing weather system coming out of the southern plains late tonight and through the day Saturday. The GFS and European models are in fairly good agreement, with the NAM not that far behind, in the short term. SHORT TERM...Tonight through Sunday Positively tilted upper level trough in the desert southwest will be the main focus for the myriad of weather types we can expect the next 36-48 hours. A series of relatively weaker shortwaves and increasing isentropic lift overnight will spread widespread rain into southeast and east central Illinois early tonight, and then a chance for light freezing rain from Jacksonville-SPI-ILX-BMI later tonight. The main precipitation threat will be during the day Saturday as an increasing upper level jet causes the trough to become negatively tilted and start lifting out toward the Midwest. This will maximize the lift in central and southeast Illinois Saturday. Plenty of low level moisture will result in periods of heavy rain in southeast Illinois. Sufficient instability may also produce scattered to isolated thunderstorms, which will enhance rainfall amounts south of I-70. Will keep the Flood Watch going for the eastern half of the forecast area with rainfall totals still expecting to range from 1.00 to 2.50 inches from Taylorville-DEC- CMI-DNV to the I-70 corridor, with 2.50 to 4.00" to the south of I-70. To the north, plenty of warm air aloft and surface temperatures hovering just below freezing will result in widespread icing west of the Illinois River Saturday morning and afternoon. By evening, forecast soundings indicate a very small wedge of above freezing air around 5,000 ft AGL, which should result in a mix of freezing rain and sleet. Eventually the low level cold air will filter into the IL River valley late Saturday night as the surface low tracks from southern IL into central IN. Snowfall amounts have been lowered a bit with 1 to 2 inches along the IL River and 3 inches to the west toward GBG. As a result...will issue a Winter Storm Warning for mixed precipitation - with ice being the main threat Saturday into early Sunday morning. Between the IL River and I-55, temperature profiles are extremely tricky as readings will be hovering right around freezing. There could be just enough warm air to nudge temperatures above freezing during the later afternoon hours and especially during the evening. Thus, will issue a Freezing Rain Advisory for this area for Saturday during the day. If temperatures don't warm up, we may need to extend this in later forecasts, but at this time it looks like the biggest issue will be up to 0.10" of ice during the morning and early afternoon. Central IL will then see the mixed precipitation change to light snow by early Sunday, but accumulations will be extremely limited as the dry slot with the storm system lifts into the area as the low level cold air is filtering in. LONG TERM...Monday through Friday Very few changes made to the previous forecast for Monday and the Christmas holiday. Will keep a slight chance for snow on Monday, with mainly flurries anticipated in central and east centra IL. Much colder air will move in with morning lows below zero west of the IL River, single digits in the rest of central and eastern IL, with teens in the southeast for Tuesday morning. This will be courtesy of an Arctic high pressure area and northwest winds flowing over what should be an extensive snowfield to our northwest. A southwest low level flow on Christmas Day will moderate temperatures back toward seasonal normals. A northern stream shortwave will also move through the upper Great Lakes on Christmas Day, which could spread a little light snow/flurries into parts of central IL, followed by another surge of cold air to close out the week. Miller && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH from Midnight CST tonight through late Saturday night FOR ILZ044>046-052>057-061>063-066>068-071>073. FREEZING RAIN ADVISORY from 6 AM to 6 PM CST Saturday FOR ILZ031- 037-038-041>043-047>051. WINTER STORM WARNING from 6 AM Saturday to 6 AM CST Sunday FOR ILZ027>030-036-040. &&
Hazardous weather outlook, Dec 20, 3:11 PM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CST FRI DEC 20 2013 ILZ027>030-036-040-211200- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 311 PM CST FRI DEC 20 2013 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 AM CST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY LIGHT FREEZING RAIN OR FREEZING DRIZZLE IS POSSIBLE THIS AFTERNOON AND EVENING NORTHWEST OF THE ILLINOIS RIVER...AND ACROSS THE AREA OVERNIGHT. PRECIPITATION AMOUNTS SHOULD REMAIN VERY LIGHT...BUT SLIPPERY CONDITIONS COULD CREATE HAZARDOUS TRAVEL ON UNTREATED ROADS AS TEMPERATURES SLIP INTO THE UPPER 20S TO AROUND 30 DEGREES BY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL BRING A MIXED BAG OF WINTRY PRECIPITATION TO THE ILLINOIS RIVER VALLEY THIS WEEKEND. FREEZING RAIN WILL BE THE PRIMARY THREAT...CONTINUING SATURDAY MORNING BEFORE MIXING WITH RAIN SATURDAY AFTERNOON. THE RAIN WILL CHANGE BACK TO A MIX OF FREEZING RAIN AND SNOW SATURDAY NIGHT AND ALL SNOW LATER SATURDAY NIGHT INTO SUNDAY MORNING. ICE ACCUMULATION UP TO A QUARTER INCH IS POSSIBLE WITH THE HIGHER AMOUNTS NEAR GALESBURG. BETWEEN 2 AND 3 INCHES OF SNOW IS POSSIBLE LATER SATURDAY NIGHT INTO SUNDAY NORTHWEST OF THE ILLINOIS RIVER...WITH 1 TO 2 INCHES SOUTHEAST OF THE ILLINOIS RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ031-037-038-041>043-047>051-211200- CASS-DE WITT-LOGAN-MASON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT- TAZEWELL-WOODFORD- 311 PM CST FRI DEC 20 2013 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY LIGHT FREEZING RAIN OR FREEZING DRIZZLE IS POSSIBLE OVERNIGHT. PRECIPITATION AMOUNTS SHOULD REMAIN VERY LIGHT...BUT SLIPPERY CONDITIONS COULD CREATE HAZARDOUS TRAVEL ON UNTREATED ROADS AS TEMPERATURES SLIP JUST BELOW FREEZING DURING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WILL BRING A MIXED BAG OF WINTRY PRECIPITATION TO CENTRAL ILLINOIS THIS WEEKEND. A PERIOD OF FREEZING RAIN WILL BE POSSIBLE SATURDAY MORNING BEFORE CHANGING TO ALL RAIN BY SATURDAY AFTERNOON. RAIN WILL THEN CONTINUE INTO SATURDAY EVENING BEFORE CHANGING TO FREEZING RAIN AND SNOW AFTER MIDNIGHT SATURDAY NIGHT...AND ALL SNOW BY SUNDAY MORNING WITH UP TO 1 INCH OF SNOW POSSIBLE THEN. UP TO A TENTH INCH OF ICE ACCUMULATIONS ARE POSSIBLE ESPECIALLY FROM I-55 NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-211200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 311 PM CST FRI DEC 20 2013 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL IS ALSO POSSIBLE OVERNIGHT FRIDAY NIGHT THROUGH SATURDAY NIGHT. EARLY INDICATIONS SUGGEST RAINFALL AMOUNTS OF 1.5 TO 3 INCHES ALONG AND SOUTHEAST OF TAYLORVILLE TO DECATUR TO CHAMPAIGN LINE WILL BE POSSIBLE...WITH AS MUCH AS 4 INCHES POSSIBLE NEAR THE WABASH RIVER BY LAWRENCEVILLE. THIS HEAVY RAINFALL COUPLED WITH RECENT SNOW MELT...COULD LEAD TO FLOODING OF MANY AREA RIVERS...ESPECIALLY IN SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 5:08 PM CST | Flash Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 6 hr |
Nearby
River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.